# SDR 2011FA0000099

- Difficulty date: January 19, 2011
- Submitted: February 11, 2011
- Operation: General aviation
- Aircraft: N99KE
- Make and model: Cirrus SR22
- Aircraft serial: 2303
- Engine: Cont IO550N
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear
- Part number: 656991
- Condition: Fractured
- Location: Crankshaft
- Part time: 432 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE THE ACFT WAS IN FOR MX, WHILE ATTEMPTING TO START THE ENGINE, A METAL GRINDING NOISE WAS HEARD BY THE MECHANIC.  SUBSEQUENT REMOVAL OF THE STARTER ADAPTER REVEALED AT LEAST 2 TEETH MISSING ON THE CRANKSHAFT GEAR AND MARRED TEETH ON THE ADAPTER.  THIS CONSTITUTES AND INTERNAL ENGINE FAILURE.  THE THEORY IS THAT THE STARTER INDUCED A STRESS FATIGUE FRACTURE ON THE CRANKSHAFT GEAR.
